View Full Version : Can anyone relate to this
01-09-2007, 03:46 AM
i have been dx with idiopathic axonal sensory peripheral neuropathy. There are few symptoms that I have that dont show up in the PN diagnostic checklist .
For example, I have symptoms of numbness, top and bottom of both feet and
and up to my ankles(not uncommom withPN) There is no pain nor is their burning. But my toe nails do grow on my feet and nor does hair from the bottom of my calves downward
In addittion, once or twice during the day, at a time in which I am PN symptomatic, I experience a feeling of malise or extreme fatigue. It is usually accompanied by a flushing sensation in the face. It may last from20 min, to 3 hours. In addition something strange happened today when I hsad my teeth cleaned. There were dramatic changes in the health of my gums with numerous pockes of 5. I have never had a report even remotely that bad My oral hygeine borders on obssessive. I have my teeth cleaned every 3 mos. and the negative change this time was dramatic. The hygenist asked me if my immune system had been compromised. This coupled with some of my atypical symptoms, I began wondering about possible link between my neuropathy and some immune def. state or auto immune condition.
I would apprciate any insights, similiarity of experiences , or suggestions that anyone might have.
And lastly, could any one direct me to some conclusive studies on statins and the role the may play in axonal sensory neuropathy.
I Personally want to thank so many of you for the information, the kindness and the support you have provided to people on this site. Even at those times when you also were struggling to get through some difficult times
01-09-2007, 04:06 AM
You ask such good questions, and I am afraid that I don't have any good answers, as PN is not something I know a lot about. There are others who are experts, so I will let them take the floor while I welcome you.
If you didn't know, the original forum was down for a long time and a kind man, Dr. John, set up this in its interim. The original forum has come back online and some folks have stayed here, but most in the NM forum have migrated back.
Email me at firstname.lastname@example.org if you need the other address.
01-09-2007, 07:57 AM
of the PN category...
A great site I found is there on skin....Neuropathies affect the nerves which tell the brain what's going on, in turn, the brain is getting scrambled signals from those nerves and sends skewey signals back to your vascular, lymph and other systems. Often, results are super sweatiness, or an absence of same; hair growth or loss. The best parts are under the diabetic neuropathy tab of that index.
As for statins...go to the top blue bar on each page and click on 'search' then plug in the word[s] you want to find...you'll come across posts from all over the boards about good, bad, and indifferent experiences with it. Probably some good research or info sites as well?
As for teeth, many meds used to ease neuropathy pain are anti-epileptic meds....they do a real number on teeth and gums! Ask any epileptic!
Good luck and hope this helps! - j
cause neuropathy in about 2% of patients, if you believe the drug companies.
(the actual percent may be higher).
When you take statins, your body stops making CoQ-10, which is essential for gum health. (and cardiac muscle health).
Biofactors. 2005;25(1-4):147-52.Click here to read Links
Treatment of statin adverse effects with supplemental Coenzyme Q10 and statin drug discontinuation.
* Langsjoen PH,
* Langsjoen JO,
* Langsjoen AM,
* Lucas LA.
East Texas Medical Center and Trinity Mother Francis Hospital, Tyler, 75701, USA. email@example.com
Fifty consecutive new cardiology clinic patients who were on statin drug therapy (for an average of 28 months) on their initial visit were evaluated for possible adverse statin effects (myalgia, fatigue, dyspnea, memory loss, and peripheral neuropathy). All patients discontinued statin therapy due to side effects and began supplemental CoQ(10) at an average of 240 mg/day upon initial visit. Patients have been followed for an average of 22 months with 84% of the patients followed now for more than 12 months. The prevalence of patient symptoms on initial visit and on most recent follow-up demonstrated a decrease in fatigue from 84% to 16%, myalgia from 64% to 6%, dyspnea from 58% to 12%, memory loss from 8% to 4% and peripheral neuropathy from 10% to 2%. There were two deaths from lung cancer and one death from aortic stenosis with no strokes or myocardial infarctions. Measurements of heart function either improved or remained stable in the majority of patients. We conclude that statin-related side effects, including statin cardiomyopathy, are far more common than previously published and are reversible with the combination of statin discontinuation and supplemental CoQ(10). We saw no adverse consequences from statin discontinuation.
PMID: 16873939 [PubMed - indexed for MEDLINE]
Other things useful for the gums are:
Essential fatty acids - Flax oil
You will want to read all of this website by Spacedoc...
and this website:
If you suspect your declining health is due to a statin drug you can discuss
with your doctor alternatives like Zetia or Niaspan.
Or if you are "borderline" nothing at all.
We have posts on supplements here at the Vitamin forum, for you to read.
Also PubMed has lots under the keyword statin neuropathy
Remember many "studies" are paid for by drug companies, and will not typically reveal the "truth". (this has been true for the last 3 decades with other
Good luck to you.
01-12-2007, 09:19 AM
you may also wish to access the following web sites for discussions of statin side effects esp as it relates to PN:
there are 2 Yahoo groups for discussion of problems with statins:
03-22-2007, 09:07 AM
I was on Pravachol for almost two years when I mysteriously developed Peripheral Neuropathy. Still undergoing tests to find the cause but most test results are coming back normal, so I am thinking it was the statin. I have been off it for 5 months and there is some improvement althouth very very slow, and other symptoms have popped up while some have gone away.
03-26-2007, 04:21 AM
Flyfishbill, I have peripheral neuropapthy, I am numb from the waste down, alot of pin prickly feeling , theses sreak pains, bee stings massive muscle cramps, in both hands and right arm. This desease can do alot of harm effect your organs, lots of stuff. But you have to fight it, you cant give in or you'll end up in a wheelchair. Take one day at a time. there isn't alot of studies out there, but some if you hunt, the mayo clinic is great and "the Jack Miller center for neuropathy."Also The National Instituteof Neurological Disorders(NINDS) look some of those up. Main thing is hang in there. God Bless You,Tammy72
vBulletin® v3.7.3, Copyright ©2000-2013, Jelsoft Enterprises Ltd.